Alert archive / Texas / Flash Flood Warnings in 2015
Flash Flood Warning 42, NWS Lake Charles, LA
NWS Lake Charles, LA issued this flash flood warning at Sep 10, 2015, 4:34 PM CDT for Jasper County, Newton County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 10, 2015, 4:34 PM CDT (21:34 UTC)
- Expired
- Sep 10, 2015, 7:30 PM CDT
- In force
- 3 hr
- Issued by
- NWS Lake Charles, LA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Jasper County, TX, Newton County, TX
The radar
The Ft Polk radar (KPOE), 92 km from the middle of the area, began a volume at 21:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 9.6 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2842 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 706 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 65 m²/s²
- 0-3 km storm-relative helicity
- 28 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
042
WGUS54 KLCH 102134
FFWLCH
TXC241-351-110030-
/O.NEW.KLCH.FF.W.0042.150910T2134Z-150911T0030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LAKE CHARLES LA
434 PM CDT THU SEP 10 2015
THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHEASTERN JASPER COUNTY IN SOUTHEASTERN TEXAS...
NORTHWESTERN NEWTON COUNTY IN SOUTHEASTERN TEXAS...
* UNTIL 730 PM CDT
* AT 430 PM CDT...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING
HEAVY RAIN ACROSS THE WARNED AREA. THREE TO FIVE INCHES OF RAIN
HAS FALLEN IN SOME LOCATIONS IN NORTHERN JASPER AND NEWTON
COUNTIES IN SOUTHEAST TEXAS. FLASH FLOODING IS EXPECTED TO BEGIN
SHORTLY.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
JASPER...NEWTON...BROWNDELL...ROGANVILLE...FARRSVILLE...
HARRISBURG...JAMESTOWN...HOLLY SPRINGS AND SAM RAYBURN DAM.
ADDITIONAL RAINFALL AMOUNTS OF TWO EDIT AMOUNT THREE INCHES ARE
POSSIBLE IN THE WARNED AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.
PLEASE REPORT FLOODING TO YOUR LOCAL LAW ENFORCEMENT AGENCY WHEN YOU
CAN DO SO SAFELY.
&&
LAT...LON 3079 9362 3079 9408 3109 9417 3111 9406
3112 9404 3113 9404 3116 9386 3116 9383
$$
K. KUYPERWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this flash flood warning went out at Sep 10, 3:46 PM CDT, 48 minutes earlier.
Area forecast discussion, Sep 10, 3:46 PM CDT, 48 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAKE CHARLES LA 346 PM CDT THU SEP 10 2015 .DISCUSSION...HIGH AMOUNTS OF PWAT REMAIN OVER THE REGION THIS AFTERNOON WHILE THE AREA IS UNDER A DIVERGENT PATTERN ALOFT. NUMEROUS THUNDERSTORMS CAPABLE OF PRODUCING HIGH RAINFALL RATES HAVE BEEN THE RESULT. STORMS ARE EXPECTED TO DECREASE IN COVERAGE AS SUNSET NEARS, BUT MORE STORMS WILL REDEVELOP BY EARLY MORNING AND SPREAD INLAND FROM THE GULF. NUMEROUS STORMS ARE EXPECTED AGAIN BY MID DAY FRIDAY AS THE PATTERN REMAINS SIMILAR. AN UPPER TROF WILL SWING ACROSS THE CENTRAL SECTIONS OF THE COUNTRY PUSHING A COLD FRONT SOUTH ACROSS THE NORTHERN GULF COAST FRIDAY NIGHT/SATURDAY MORNING. RAIN CHANCES WILL DECREASE ACROSS THE REGION AS THIS OCCURS. COOLER AND DRIER WEATHER IS EXPECTED BEHIND THE BOUNDARY AS HIGH PRESSURE FILTERS IN FROM THE NORTH. THE RIDGE WILL MOVE EAST OF THE AREA MONDAY ALLOWING THE MOIST GULF FLOW TO RETURN MONDAY NIGHT THROUGH TUESDAY. DEEP MOISTURE WILL STREAM IN FROM THE GULF THROUGH MID WEEK WITH AT LEAST SCT STORMS EXPECTED. A MODERATE SOUTH FLOW CAN BE EXPECTED DURING THE MIDDLE OF THE WEEK AS THE PRESSURE GRADIENT TIGHTENS SOMEWHAT BETWEEN HIGH PRESSURE OVER THE EAST COAST AND LOWER PRESSURE OVER THE FAR WEST GULF OR NE MEXICO. THE SOUTH FLOW WILL CONTINUE INTO THE END OF THE WEEK AS LOW PRESSURE MOVES ACROSS THE CENTRAL PLAINS. && .MARINE...A LIGHT ONSHORE FLOW WILL PERSIST THROUGH FRIDAY, HOWEVER A COLD FRONT WILL MOVE THROUGH THE COASTAL WATERS SATURDAY MORNING. AN OFFSHORE WILL DEVELOP BEHIND THE FRONT AND INCREASE SATURDAY NIGHT THROUGH LATE SUNDAY. SMALL CRAFT MAY NEED TO EXERCISE CAUTION DURING THIS PERIOD. THE FRONT WILL RETURN NORTH TUESDAY WITH A LIGHT TO MODERATE ONSHORE FLOW EXPECTED THROUGH THE MIDDLE OVER THE COMING WEEK. && .PRELIMINARY POINT TEMPS/POPS... AEX 70 88 67 85 / 30 50 30 10 LCH 73 84 71 85 / 50 70 40 20 LFT 73 84 71 85 / 50 70 40 20 BPT 73 84 71 86 / 50 70 40 20 && .LCH WATCHES/WARNINGS/ADVISORIES... LA...NONE. TX...NONE. GM...NONE. && PUBLIC...05 - TINGLER
Hazardous weather outlook, Sep 10, 5:15 AM CDT, 11 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 515 AM CDT THU SEP 10 2015 GMZ430-432-LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216- 259>262-111200- SABINE LAKE-CALCASIEU LAKE-VERNON-RAPIDES-AVOYELLES-BEAUREGARD- ALLEN-EVANGELINE-ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA- LAFAYETTE-UPPER ST. MARTIN-VERMILION-IBERIA-ST. MARY- LOWER ST. MARTIN-WEST CAMERON-EAST CAMERON-TYLER-HARDIN-JEFFERSON- ORANGE-NORTHERN JASPER-NORTHERN NEWTON-SOUTHERN JASPER- SOUTHERN NEWTON- 515 AM CDT THU SEP 10 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST GULF OF MEXICO...CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA... SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA...EAST CENTRAL TEXAS AND SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT ABUNDANT GULF MOISTURE...AHEAD OF A STALLED COLD FRONT...WILL COMBINE WITH UPPER LEVEL DISTURBANCES AND DAYTIME HEATING TO PRODUCE LIKELIHOOD OF SHOWERS AND THUNDERSTORMS. ALTHOUGH THE CHANCE OF SHOWERS WILL BE AT ANY TIME...THE BEST COVERAGE AND MOST INTENSE STORMS WILL BE DURING THE AFTERNOON HOURS. THE MAIN HAZARD WILL BE LOCALLY HEAVY RAINFALL WITH RATES AROUND ONE INCHPER HOUR. ALSO...OCCASIONAL CLOUD TO GROUND LIGHTNING AND GUSTY WINDS WILL BE POSSIBLE WITH THE STORMS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE COLD FRONT WILL MOVE THROUGH EARLY SATURDAY. AHEAD OF THE FRONT...SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE WITH LOCALLY HEAVY RAINFALL...OCCASIONAL CLOUD TO GROUND LIGHTNING...AND GUSTY WINDS. FALL LIKE CONDITIONS WILL THEN OCCUR OVER THE WEEKEND BEHIND THE FRONT. THE FRONT WILL MOVE BACK NORTH AND DEVELOP INTO A COASTAL TROUGH EARLY NEXT WEEK. THIS WILL BRING SHOWERS AND THUNDERSTORMS FOR TUESDAY AND WEDNESDAY. LOCALLY HEAVY RAINFALL AND GUSTY WINDS WILL BE POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. GMZ435-450-452-455-470-472-475-111200- VERMILION BAY- COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA OUT 20 NM- WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM- WATERS FROM INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM 20 TO 60 NM- 515 AM CDT THU SEP 10 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST GULF OF MEXICO. .DAY ONE...TODAY AND TONIGHT SHOWERS AND THUNDERSTORMS WILL BE LIKELY WITH OCCASIONAL CLOUD TO WATER LIGHTNING...AND LOCALLY HIGHER WINDS AND SEAS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SHOWERS AND THUNDERSTORMS WILL CONTINUE UNTIL A COLD FRONT PASSES DURING THE FIRST PART OF SATURDAY. OCCASIONAL CLOUD TO WATER LIGHTNING...AND LOCALLY HIGHER WINDS AND SEAS WILL BE THE MAIN HAZARDS WITH THE STORMS. BEHIND THE COLD FRONT...NORTHERLY WINDS WILL INCREASE AND BECOME AT-LEAST MODERATE AND GUSTY BY SATURDAY NIGHT INTO SUNDAY. SMALL CRAFT EXERCISE CAUTION WILL BE POSSIBLE DURING THAT TIME FRAME. THE COLD FRONT WILL MOVE BACK NORTH EARLY NEXT WEEK AS A COASTAL TROUGH. THIS WILL BRING SHOWERS AND THUNDERSTORMS FOR MONDAY NIGHT THROUGH THE END OF THE PERIOD. ALSO...INCREASING SOUTHERLY WINDS AND BUILDING SEAS WILL OCCUR. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. RUA
In the hours before
Special weather statement, Sep 10, 1:09 PM CDT, 3 hours 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
109 PM CDT THU SEP 10 2015
LAZ041-042-101930-
JEFFERSON DAVIS-CALCASIEU-
109 PM CDT THU SEP 10 2015
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHWESTERN CAMERON...
CENTRAL JEFFERSON DAVIS AND CALCASIEU PARISHES...EASTERN ORANGE AND
SOUTHERN NEWTON COUNTIES...
AT 109 PM CDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM NEAR IOWA TO NEAR SULPHUR TO NEAR STARKS...AND MOVING
SOUTHEAST AT 5 MPH.
WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
LAKE CHARLES...SULPHUR...WESTLAKE...WELSH...VINTON...IOWA...FENTON...
MOSS BLUFF...LAKE CHARLES REGIONAL AIRPORT...STARKS...HAYES...
GILLIS...BULLER...CARLYSS...LEBLEU SETTLEMENT...THORNWELL...
HOLMWOOD...BUHLER...EDGERLY AND LUNITA.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 3005 9313 3005 9372 3007 9372 3009 9373
3008 9372 3014 9369 3015 9371 3021 9372
3023 9371 3029 9371 3030 9374 3033 9376
3039 9376 3040 9374 3040 9284 3004 9273
3004 9313
TIME...MOT...LOC 1809Z 301DEG 6KT 3023 9298 3020 9331 3036 9368
LANDRENEAULocal storm report, Sep 10, 3:19 PM CDT, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
319 PM CDT THU SEP 10 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0208 PM FLASH FLOOD LAKE CHARLES 30.21N 93.20W
09/10/2015 CALCASIEU LA PUBLIC
MULTIPLE STREETS FLOODED IN LAKE CHARLES. A FEW PICTURES
OF FLOODED CARS HAVE BEEN POSTED TO FACEBOOK.
0220 PM FLASH FLOOD LAKE CHARLES 30.21N 93.20W
09/10/2015 CALCASIEU LA PUBLIC
MANY ROADS IN LAKE CHARLES AND SULPHUR FLOODED AND
IMPASSABLE. NUMEROUS CARS FLOODED IN LAKE CHARLES. 2.5 TO
5 INCHES ESTIMATED RAINFALL TOTAL OVER 2 HOURS FROM
ROUGHLY VINTON TO HAYES.
&&
ATINGLERSpecial weather statement, Sep 10, 3:31 PM CDT, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
331 PM CDT THU SEP 10 2015
LAZ027>032-TXZ180-259-260-102230-
EVANGELINE-RAPIDES-ALLEN-BEAUREGARD-VERNON-AVOYELLES-NORTHERN
JASPER-TYLER-NORTHERN NEWTON-
331 PM CDT THU SEP 10 2015
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT VERNON...NORTHEASTERN
ALLEN...NORTHEASTERN BEAUREGARD...RAPIDES...NORTHERN EVANGELINE AND
AVOYELLES PARISHES...EASTERN TYLER...NORTHEASTERN JASPER AND NORTHERN
NEWTON COUNTIES...
AT 330 PM CDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM LAKE OPHELIA NATIONAL WILDLIFE REFUGE TO NEAR JASPER.
THE STORMS WERE NEARLY STATIONARY.
WINDS IN EXCESS OF 30 MPH ARE POSSIBLE WITH THESE STORMS.
TORRENTIAL RAINFALL OF TWO TO THREE INCHES WILL BE POSSIBLE WITH
THESE STORMS...AND MAY CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR
VEHICLE THROUGH FLOODED ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 3139 9266 3147 9216 3133 9208 3132 9200
3122 9199 3123 9192 3127 9195 3130 9191
3119 9168 3093 9180 3085 9223 3078 9416
3109 9418 3116 9391 3117 9358 3128 9353
3128 9344 3136 9339 3135 9295 3152 9272
TIME...MOT...LOC 2030Z 000DEG 0KT 3124 9194 3096 9397
LANDRENEAULocal storm report, Sep 10, 3:55 PM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
355 PM CDT THU SEP 10 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 PM FLASH FLOOD SULPHUR 30.23N 93.36W
09/10/2015 CALCASIEU LA PUBLIC
ONE HOUSE FLOODED IN SULPHUR ON VINE STREET WITH AT LEAST
HALF AN INCH OF WATER.
&&
ATINGLERThe office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 10, 6:14 AM CDT | Special Weather Statement | LCH | Orange | 46 min |
Nearby
Flash Flood Warnings in Texas, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.